Jump to content
Chaotnr1

Chaotnr1: Effexor, Trazodone cold turkey

Recommended Posts

Chaotnr1

Hi Everyone

 

I just wanted to introduce myself.

I have been lurking this forum for long enough now.¬†ūüôā

Male, 28

 

My story starts in November 2018 when I went partying with a few friends and consumed different recreational drugs (MDMA, Cocaine, Speed and Alcohol).

I wasn't new to these drugs but I made the huge mistake to not test any substance and not dosing correctly.

However I didn't feel bad throughout that weekend and the hangover was as expected.

After four days the panic attacks and the depression started and it just did not get any better over time.

A month later I had enough and went to my GP who immediately put me on Effexor and Seroquel.

Later on Seroquel has been exchanged first to Mirtazapine and then Trazodone (see signature).

 

The drugs definitely helped with the panic attacks but Side Effect were just unbearable

I felt 40 years older, manic, aggressive, suicidal, without any motivation and completely emotionally numb.

There was just no way I would stay on this horrible stuff any longer so I went cold turkey after two months.

 

The first two months were kind of ok but I still felt drugged.

After that the emotional symptoms kicked in and it became a fight for survival day by day.

I will not go into detail about it because you probably all know what I am talking about.

Sixth month later I made some progress, the symptoms became a little bit less intense and I had some windows.

Over the next four months I made some further minuscule improvements, windows became longer.

I started to feel kind of stable in my recovery, it gave me some hope that I didn't lose my job and my girlfriend throughout all this time.

 

Next month I will be drug free for a year but it is still a massive struggle every day.

Right now I seem to be in a long wave (5 weeks so far) with a great change of symptoms.

The anxiety and the panic attacks have become a lot worse recently and there are a lot of physical symptoms like dizziness, nausea, loss of appetite and generally feeling miserable.

I have become less active, less motivated to exercise but on the other hand I am also feeling kind of ok with it.

Also my sleep seems to have changed quite a bit, I didn't have very bad insomnia so far only very intense and draining dreams.

They are mostly gone now but instead I am sleeping two to three hours less per night.

I try to see these changes as my brain being at work ūüôā¬†

 

I can't differentiate if I am still in Withdrawal or if this is the after effect of the recreational drug incident (any ideas?).

All I can hope for is that my brain will heal the same way as it does if I had taken psychiatric drugs only.

 

Throughout my life I only had a few bouts of mild depression and anxiety (and three mild panic attacks), nothing I couldn't cope with.

I also have never been on any psychiatric drug.

 

I will try to document my recovery in this topic.

Massive thanks to the people of this forum without you I would probably have gone back on psychiatric drugs a long time ago.

You can't imagine how much hope I got reading through these pages!¬†ūüôā

Share this post


Link to post
Gridley

Welcome to SA, Chaotnr.

 

The symptoms you describe are typical withdrawal symptoms caused by the frequent psychiatric drug changes and the cold turkey.  I would say that your brain will heal the same as if you had been on the psychiatric drugs only, that is to say, you will heal, though it will take some time.

 

So that you have a better understanding of what you're experiencing, here is some information on withdrawal and healing.

 

What is withdrawal syndrome.

 

Daily Checklist of Antidepressant Withdrawal Symptoms (PDF)

 

The Windows and Waves Pattern of Stabilization

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.

 

These explain it really well:

 

Video:  Healing From Antidepressants - Patterns of Recovery

 

   On 8/30/2011 at 2:28 PM,  Rhiannon said: 
When we stop taking the drug, we have a brain that has designed itself so that it works in the presence of the drug; now it can't work properly without the drug because it's designed itself so that the drug is part of its chemistry and structure. It's like a plant that has grown on a trellis; you can't just yank out the trellis and expect the plant to be okay. When the drug is removed, the remodeling process has to take place in reverse. SO--it's not a matter of just getting the drug out of your system and moving on. If it were that simple, none of us would be here. It's a matter of, as I describe it, having to grow a new brain. I believe this growing-a-new-brain happens throughout the taper process if the taper is slow enough. (If it's too fast, then there's not a lot of time for actually rebalancing things, and basically the brain is just pedaling fast trying to keep us alive.) It also continues to happen, probably for longer than the symptoms actually last, throughout the time of recovery after we are completely off the drug, which is why recovery takes so long.

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

 Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can document your recovery, ask questions and connect with other members.  We're glad you found your way here.

 

 

 

 

Share this post


Link to post
Chaotnr1

Thank you for the warm welcome and the encouragement Gridley!

 

I have studied the information provided on this forum in detail and it helped me tremendously on getting an understanding of the withdrawal process and how to cope with it.

This forum is absolutely invaluable for people who have been left alone and suffering by their medical providers.

 

For documentation purposes, here is the list of supplements I am currently taking and also took for most of my withdrawal:

- Omega 3

- ZMB (combination of Zink, Magnesium, Vitamin B6)

- Vitamin C,K,D3

- Creatine

- Whey Isolate / Casein / Essential Amino Acids (EAA)

- Curcuma

- CBD Oil (only from time to time)

 

Tried but stopped supplements (no negative reaction but also no benefit):

- GABA

- Seriphos

- 5-HTP

- L-Tryptophan

 

I tried the following recreational drugs:

- Caffeine: spikes anxiety, sometimes ok, green tea is ok

- Alcohol: spikes anxiety, leads to depression, possible trigger for waves

- Weed: spikes anxiety, no relaxation possible, not enjoyable

- Psilocybin: ok in very small doses and a very calm environment but not really enjoyable

Share this post


Link to post
Chaotnr1

Update 20.02.2020

 

I am now 1 year off of the drugs and it is 15 months after the recreational drug incident.

Not a lot has changed since last month.

My anxiety seems to be getting worse and the depression is as deep as always.   

 

Yesterday I had a very important certification test for my job.

Even though I was sure I would pass (fairly easy test), I started to panic about an hour before my appointment.

It was so bad that I had to take 0.5mg of Lorazepam or I wouldn't even have made it out of the house.

The benzo helped tremendously and I was able to score full points, but it left a bitter aftertaste.

I haven't had a reason to take a benzo for almost a year.

I am honestly questioning if I have made any progress regarding my anxiety.

It's like I am getting an anxiety or even a panic attack from the slightest feeling of discomfort.

Is this still normal?

 

On a positive note, the brain zaps are 90% gone.

It took a whole year for them to mostly disappear, I can't even provoke them anymore.

My sleep has also gotten a bit better.

And I am also putting more effort into photography, one of my remaining hobbies.

 

Trying to push through this as good as I can.

Stay strong everyone!¬†ūüôā

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy